8 months ago I had a Kenalog shot in a cyst. My skin appeared to atrophy in that area a couple days later. Please take a look at my progression photos and tell me if you think I still have some atrophy from the shot or if you think what I have is a true rolling scar. I can't tell so I don't know how/if I should treat it. *Note: The pitted area at the very bottom of the scar/atrophy is a scar from a previous pimple that occurred 6 months prior.
Is This an Acne Scar or Steroid Atrophy? (photo)
Doctor Answers (2)
Fat grafting and scar release for atrophic scars on the face
Atrophic scars can be improved with a combination of percutaneous scar release and fat grafting.
Atrophic scar from steroid injection
Thank you for your question.
Looking at the photos you provided it does look like steroid induced skin atrophy.This is relatively common with steroid injections. Especially if dose was too high or it was injected too superficially.
You have an option to increase dermal thickness by using micro-needling therapy and topical retinol. Sculptra injections will also stimulate new collagen formation and fill up a hollow. Its efficacy can be enhanced by following a session with Nlite laser. Gold threads dermal stimulation is also useful but not available in USA.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.